How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 30411
Experience:  University of California at Davis graduate veterinarian with 45 years of experience
55012488
Type Your Dog Veterinary Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

My 7 pound 9 month old miniature poodle might have eaten

Customer Question

My 7 pound 9 month old miniature poodle might have eaten some aleve or some baby aspirin last night or early this morning. They were up on a high shelf but she got them somehow and I found the chewed up containers this morning when I got up at around 7 am. Within an hour or so, I gave her a activated charcoal tablet. Now 5 hours later, she is dragging her back legs.
JA: I'm sorry to hear that. The Expert will know if the miniature poodle will be able to digest that. What is the miniature poodle's name?
Customer: Bella.
JA: Is there anything else the Veterinarian should be aware of about Bella?
Customer: She's not having any other symptoms.
Submitted: 2 months ago.
Category: Dog Veterinary
Customer: replied 2 months ago.
Posted by JustAnswer at customer's request) Hello. I would like to request the following Expert Service(s) from you: Live Phone Call.
Customer: replied 2 months ago.
Let me know if you need more information, or send me the service offer(s) so we can proceed.
Customer: replied 2 months ago.
My 7 pound 9 month old miniature poodle might have eaten some aleve or some baby aspirin last night or early this morning. They were up on a high shelf but she got them somehow and I found the chewed up containers this morning when I got up at around 7 am. Within an hour or so, I gave her aactivated charcoal tablet. Now 5 hours later, she is dragging her back legs.
JA: I'm sorry to hear that. The Expert will know if the miniature poodle will be able to digest that. What is the miniature poodle's name?
Customer: Bella.
JA: Is there anything else the Veterinarian should be aware of about Bella?
Customer: She's not having any other symptoms.
Customer: replied 2 months ago.
this can't wait!!!!
Expert:  Dr. Michael Salkin replied 2 months ago.

You're speaking to Dr. Michael Salkin. Welcome to JustAnswer. I'm currently typing up my reply. Please be patient. This may take a few minutes.

Expert:  Dr. Michael Salkin replied 2 months ago.

I'm sorry that your question wasn't answered in a timely manner. Any amount of Aleve would result in acute renal failure in a 7 pound dog. One Aleve pill contains 220 mg of naproxen and 220 mg/7 lb = 31 mg/lb and just 7 mg/lb is life-threatening. Aspirin toxicity causes depression, vomiting (may be blood tinged), anorexia, hyperthermia, and increased respriatory rate. Dragging of the hind legs is usually associated with myelopathy (spinal cord disorder) and so it isn't clear to me how either naproxen or aspirin would be related to Bella's inappropriate ingestion. Whatever the cause, however, Bella needs the attention of her vet at your earliest convenience.

Please respond with further questions or concerns if you wish.

Customer: replied 2 months ago.
She didn't have any of the symptoms of Aleve or Aspirin poisoning and you didn't even consider that. She limped around for a day and then was fine. When she climbed up to the shelf, she might have fallen and hurt her back legs and you didn't even consider that. You assumed that it was an emergency, when the situation didn't warrant that. I don't want to give you a bad review, but you really didn't do a good job of assessing the issue. The other Vet that I emailed with, did.